Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffering from vomiting, diarrhea and dizziness. Took norflox. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
I am suffering from vomiting and diarrhea along with dizziness today. i took one norflox tz but threw up shortly after. ia m now sipping some Oral re hydration salts and sitting as lying down seems to make the diziness worse. the vomiting has stopped for the last one hour and diarrhea has stopped two and a half hours ago. some nausea is still present . can i take half an avomine tablet? what else do i need to do? what can i eat?
Posted Sat, 1 Jun 2013 in General Health
Answered by Dr. Nirmala P 2 hours later
Thanks for asking in Healthcare Magic.

Norflox TZ controls infective (bacillary and amoebic) diarrhea. But Tinidazole causes nausea and metallic taste and that's why you still have nausea. It also results in tinnitus and dizziness. Ondansetron MD (Emiset MD) dissolves in mouth and so is more effective in controlling vomiting than Avomine.

You should take bland diet in diarrhea. Toasted bread, banana, rice gruel, apples. tea, yogurt, fresh fruits and mashed potatoes can all be taken during diarrhea. You lose potassium when you vomit. Banana and oranges (mozambi) are XXXXXXX in potassium. Yogurt contains lactobacillus. Tea is an astringent and adsorbs (attaches) the surface bacterial protein and precipitates it.

However, you should avoid fatty and greasy food, diary products, carbonated beverages, vegetables like beans, cluster beans, cabbage, broccoli and peas which either stimulate bowel movement or causes flatulence.

Combination of Ofloxacin and Ornidazole (Zenflox- OZ) and Lactobacillus twice a day for 5 days will be better for you as you don't seem to tolerate Tinidazole. Unlike Tinidazole, Ornidazole does not result in side effects like nausea and dizziness in majority of people. Lactobacillus is a probiotic and this controls all type of diarrhea. Also please take ORS.

I hope this helps. Please address to me if you have any further concerns.
Get Well Soon.
Above answer was peer-reviewed by
Follow-up: Suffering from vomiting, diarrhea and dizziness. Took norflox. What can be done? 24 minutes later
Thank you doctor. Is it safe to continue with the divalproex sodium 500 extended release tablets I started last week to control migraine. I feel that's causing the dizziness as I usually have low blood pressure. Please advise if this tablet is likely to cause dizziness
Answered by Dr. Nirmala P 1 hour later
Welcome back to Healthcare Magic.

Divalproex definetly causes dizziness in sensitive individuals. It can also result in diarrhea. I feel that you have to rule out if your diarrhea is due to infective origin or due to Divalproex as you say that you have started it only 5 days back. Simple stool test will confirm this. Dizziness can also be due to diarrhea.

Divalproex is commonly given in epilepsy but is also used in prophylaxis (prevention) of migraine. Preventive therapy improves quality of life by reducing migraine frequency. Other drugs given as prophylaxis in migraine are Propranolol, Topiramate, Timolol, Metoprolol, Flunarizine and Amitriptylline.

Generally extended release tablets are absorbed slowly and do not result in severe side effects. These are well tolerated. Since you are taking extended release Divalproex, the incidence of side effect could be only minimal. Propranolol, Timolol and Metoprolol are drugs given in hypertension and are not generally given in persons with low BP. Flunarizine should never be given along with Relpax. Amitriptilline has many side effects.

So that leaves only two options. If you are sensitive to Divalproex 500 mg you can reduce it to 250 mg or you can try Topiramate. Discuss with your treating Dr about this and please don't stop or change any drug without consulting him/her.

Hope I have answered your queries. Feel free to contact me if you have any further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor